Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 20, 2004, 7:43 PM CST for Red River County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 7:43 PM CST (01:43 UTC)
- Expired
- Mar 20, 2004, 8:45 PM CST
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
The radar
The Shreveport radar (KSHV), 177 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 2012 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863
WUUS54 KSHV 210143
SVRSHV
TXC387-210245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CST SAT MAR 20 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
* UNTIL 845 PM CST
* AT 742 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 23 MILES NORTH OF
CLARKSVILLE...AND MOVING SOUTH AT 25 MPH. ANOTHER SEVERE
THUNDERSTORM WAS INDICATED NEAR KANAWHA...MOVING SOUTHEAST AT
25 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
NEGLEY BY 800 PM CST
CLARKSVILLE BY 825 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 845 PM CST.
LAT...LON 3374 9485 3370 9475 3350 9475 3355 9529
3391 9528 3391 9507
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 3:05 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Mar 20, 3:05 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CST SAT MAR 20 2004 .DISCUSSION... FRONT ENTERING SOUTH CENTRAL OKLAHOMA AT THIS TIME AND STILL ON SCHEDULE TO REACH NORTHWEST PORTION OF CWA BY SUNSET. STRONG CAP STILL HOLDING DOWN CONVECTION AND MAY CONTINUE TO DO SO. HOWEVER...WILL STILL FAVOR CAP ERODING ENOUGH BY 00Z TO GET A FAIRLY DECENT LINE OF SHOWERS AND TSTMS. LIT 18Z SOUNDING WAS TENDING IN THIS DIRECTION. WILL CONTINUE WITH MENTION OF SEVERE IN FORECAST...BUT DO NOT EXPECT MUCH. MAIN THREAT WILL BE FOR HAIL...WITH WET BULB ZEROS LOW DUE TO DRY LAYER IN SOUNDING. COULD ALSO BE A FEW DOWNBURST EVENTS. ACTIVITY SHOULD BEGIN TO DIMINISH IN THE EARLY MORNING HOURS. AIRMASS BEHIND FRONT VERY DRY WITH DEWPOINTS IN THE 20S IN KANSAS THIS AFTERNOON. THUS WILL GO WITH NGM DRIER DEWPOINTS FOR SUNDAY. HOWEVER DO NOT BUY THE COOLER NGM TEMPS. PLAN TO GO EVEN WARMER THAN AVN MOS...THUS RH WILL BE QUITE LOW BY MIDDAY. LARGE SURFACE HIGH WILL SETTLE OVER EASTERN U.S. MONDAY WITH FAIR WEATHER CONTINUING THROUGH TUESDAY. BY 12Z WEDNESDAY...HIGH MOVES INTO ATLANTIC... WITH FAIRLY DECENT LEE TROUGH DEVELOPING IN TEXAS PANHANDLE. THIS SHOULD BRING RETURN OF GULF MOISTURE AND A CHANCE OF SHOWERS AND THUNDERSTORMS. SHORT WAVE MOVES EAST OF AREA BY THURSDAY MORNING...SO RELUCTANT TO GO WITH PRECIP AFTER THURSDAY DUE TO LACK OF UPPER SUPPORT AND POSSIBLE LOW LEVEL CAP. DEEPER SYSTEM DEVELOPS OFF WEST COAST BY SATURDAY...WHICH MAY KICK A DECENT SHORT WAVE EAST INTO TEXAS SATURDAY. BUT WITH CAP STILL PRESENT... WILL HOLD POPS NEXT SATURDAY TO SLIGHT CHANCE. && .PRELIMINARY POINT TEMPS/POPS... SHV 53 66 38 62 / 60 10 0 0 MLU 52 63 36 61 / 60 10 0 0 TXK 50 66 37 60 / 60 10 0 0 TYR 52 69 41 63 / 60 10 0 0 LFK 56 70 39 64 / 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14
Hazardous weather outlook, Mar 20, 12:00 PM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SAT MAR 20 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON ALONG AND NEAR A COLD FRONT OVER SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF SOUTHWEST ARKANSAS...AND THIS EVENING OVER NORTHEAST TEXAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA...GENERALLY ALONG AND NORTH OF INTERSTATE 30. THE PRIMARY THREAT WILL BE LARGE HAIL AND POSSIBLY STRONG AND DAMAGING WINDS. THUNDERSTORMS WILL SPREAD OVER THE REMAINDER OF EAST TEXAS AND NORTH LOUISIANA TONIGHT AS THE COLD FRONT MOVES SOUTH. HOWEVER...STORMS ARE EXPECTED TO DECREASE BELOW SEVERE LIMITS AS THEY MOVE FARTHER SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED LATER THIS AFTERNOON THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:43 PM CST | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 62 min |
| Mar 20, 9:39 PM CST | Severe Thunderstorm Warning | SHV | Wood | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.